I'm 48. My last period was on 5/26/11 and I underwent a removal of my right ovary and fallopian tube on 6/15/11 (uterus and left tube and ovary left intact). It was an abdominal procedure, not laparoscopic. I have not had another period since, and have been experiencing hot flashes ever since the surgery. Is this normal? My Dr. has been mumbling about my getting older and it's normal for my periods to be irregular now, blah blah blah yes, I know about perimenopause, but up until the surgery my longest period was less than 40 days and not particularly irregular, this has been 60+ days - and I never had hot flashes before. I find it hard to believe it's unrelated that menopausal symptoms appeared out of the blue at the same time I had surgery.
Any suggestions on what's going on or what to do? I'm wondering if my left ovary wasn't actually functional all this time and now that I don't have the right one, it's like I have none at all. Or is this just a normal response to surgery ???
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.